MAUDE Adverse Event Report: BIOSENSE WEBSTER INC REFERENCE PATCH CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC REFERENCE PATCH CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CREFP6
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 04-apr-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a reference patch carto 3.When opened the box, the sterile packaging was already unsealed.New reference patch was opened and used.Issue occurred pre-op.The procedure was completed without any problems.No patient consequence.Additional information received confirmed the device was not used on the patient.The packaging not available since the packaging was discarded.
 
Additional Manufacturer Narrative
Additional information was received on 01-may-2025 provided an additional concomitant product of carto3 external refpatch 6pack / crefp6.Therefore, updated section ¿d10.Concomitant medical products and therapy dates.¿ additional information was received on 07-may-2025 which clarified that only one of the carto3 external refpatch 6pack / crefp6 had the reported issue of, "when opened the box, the sterile packaging was already unsealed." the device evaluation was completed on 08-may-2025.It was reported that a patient underwent an atrial fibrillation (afib) procedure with a reference patch carto 3.When opened the box, the sterile packaging was already unsealed.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and a supplier manufacturing investigation were performed.Visual inspection revealed that the packaging was not sealed from one of the edges.No other anomalies were observed.Per the condition observed, a manufacturing investigation was performed.It was concluded that the issue was caused by human error/gap in the process, as there was not an specific control established for sealing inspection.A device history record evaluation was performed for the finished device number, and no internal action related to the reported condition were identified.The pouch seal issue reported by the customer was confirmed.The root cause is the manufacturing process.An awareness session was performed to avoid this issue.The instructions for use (ifu) contain the following information: inspect the external reference patch to ensure that it is in good physical condition.Care should be taken when opening the packaging to ensure that the sealing mechanism is not damaged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.An internal corrective action has been opened to mitigate pouch seal issues.Explanation of codes: investigation findings: manufacturing process problem identified (c16)/ investigation conclusions: cause traced to manufacturing (d03) / component code: packaging (g04094) were selected as related to the customer¿s reported, ¿when opened the box, the sterile packaging was already unsealed¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufacturing process¿ related.-investigation findings: packaging problem identified (c1605) / investigation conclusions: cause traced to manufacturing (d03) / component code: packaging (g04094) were selected as related to the customer¿s reported, ¿when opened the box, the sterile packaging was already unsealed¿ issue.In addition, biosense webster inc.Analysis finding of the ¿packaging was not sealed from one of the edges¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
REFERENCE PATCH CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LEAD-LOK INC
814 airport way
sandpoint ID
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21715687
Report Number2029046-2025-00944
Device Sequence Number4539436
Product Code DQK
UDI-Device Identifier20846835000129
UDI-Public(01)20846835000129(17)260422(10)LL027179
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Catalogue NumberCREFP6
Device Lot NumberLL027179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/04/2025
05/01/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/08/2025
05/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO3 EXTERNAL REFPATCH 6PACK; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; UNK CABLE
Patient SexUnknown